Alert archive / South Carolina / Small Craft Advisories in 2011

Small Craft Advisory 11, NWS Wilmington, NC

February 3, 2011

NWS Wilmington, NC issued this small craft advisory at Feb 3, 2011, 3:34 AM EST. It took effect at Feb 4, 2011, 2:00 AM EST. It was in force for 46 hr.

The area

The counties it named.

The facts

Issued
Feb 3, 2011, 3:34 AM EST (08:34 UTC)
In effect from
Feb 4, 2011, 2:00 AM EST
Expired
Feb 6, 2011, 12:00 AM EST
In force
46 hr
Issued by
NWS Wilmington, NC

The text

As transmitted, in the capitals the NWS used until 2016.

338 
WHUS72 KILM 030834
MWWILM

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE WILMINGTON NC
334 AM EST THU FEB 3 2011

AMZ250-252-254-256-031645-
/O.NEW.KILM.SC.Y.0011.110204T0800Z-110205T2300Z/
SURF CITY TO CAPE FEAR NC OUT 20 NM-
CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM-
LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM-
MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM-
334 AM EST THU FEB 3 2011

...SMALL CRAFT ADVISORY IN EFFECT FROM 3 AM FRIDAY TO 6 PM EST
SATURDAY...

THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT FROM 3 AM FRIDAY TO 6 PM EST
SATURDAY. 


* WINDS AND WAVES: NORTHEAST WINDS WILL INCREASE TO 20 TO 25 KNOTS
  LATE TONIGHT AS LOW PRESSURE DEVELOPS ALONG A STALLED FRONT IN
  THE GULF. AS THE LOW PUSHES OVERHEAD FRIDAY NIGHT WINDS WILL
  VEER SOUTHWESTERLY...THEN WESTERLY BY SATURDAY. SEAS WILL BUILD
  TO 4 TO 6 FT TONIGHT...AND MAY BUILD AS LARGE AS 8 FEET FRIDAY
  NIGHT AS THE LOW PUSHES THROUGH THE AREA.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN
THESE CONDITIONS.

&&

$$

9

HTTP://WWW.WEATHER.GOV/ILM
11 follow-up statements
301 
WHUS72 KILM 031618
MWWILM

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE WILMINGTON NC
1118 AM EST THU FEB 3 2011

AMZ250-252-254-256-040030-
/O.EXT.KILM.SC.Y.0011.110204T1000Z-110205T2300Z/
SURF CITY TO CAPE FEAR NC OUT 20 NM-
CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM-
LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM-
MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM-
1118 AM EST THU FEB 3 2011

...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 5 AM FRIDAY TO 6 PM
EST SATURDAY...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT FROM 5 AM FRIDAY TO
6 PM EST SATURDAY. 

* WINDS AND WAVES: NORTHEAST WINDS WILL INCREASE TO 20 TO 25 KNOTS
  EARLY FRIDAY MORNING AS LOW PRESSURE DEVELOPS ALONG A STALLED
  FRONT IN THE GULF. AS THE LOW PUSHES OVERHEAD FRIDAY NIGHT WINDS
  WILL VEER SOUTHWESTERLY...THEN WESTERLY BY SATURDAY. SEAS WILL
  BUILD TO 4 TO 6 FT TONIGHT...AND MAY BUILD AS HIGH AS 8 FEET
  FRIDAY NIGHT AS THE LOW PUSHES THROUGH THE AREA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN
THESE CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/ILM
350 
WHUS72 KILM 032308
MWWILM

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE WILMINGTON NC
608 PM EST THU FEB 3 2011

AMZ250-252-254-256-041000-
/O.EXT.KILM.SC.Y.0011.110204T0700Z-110205T2300Z/
SURF CITY TO CAPE FEAR NC OUT 20 NM-
CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM-
LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM-
MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM-
608 PM EST THU FEB 3 2011

...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 2 AM FRIDAY TO 6 PM
EST SATURDAY...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT FROM 2 AM FRIDAY TO
6 PM EST SATURDAY. 

* WINDS AND WAVES: NORTHEAST WINDS WILL INCREASE TO 20 TO 25 KNOTS
  WITH HIGHER GUSTS OVERNIGHT. THESE WINDS WILL PERSIST DURING
  FRIDAY AS LOW PRESSURE DEVELOPS ALONG A STALLED FRONT IN THE
  GULF OF MEXICO. AS LOW PRESSURE MOVES OVERHEAD FRIDAY NIGHT...
  WINDS WILL VEER TO THE SOUTHWEST. SEAS WILL BUILD TO 4 TO 6 FT
  OVERNIGHT WITH SEAS NEAR 8 FEET FRIDAY AND FRIDAY NIGHT OUT
  AROUND FRYING PAN SHOALS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN
THESE CONDITIONS.

&&

$$
RJD

HTTP://WWW.WEATHER.GOV/ILM
072 
WHUS72 KILM 040727
MWWILM

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE WILMINGTON NC
227 AM EST FRI FEB 4 2011

AMZ250-252-254-256-041630-
/O.CON.KILM.SC.Y.0011.000000T0000Z-110205T2300Z/
SURF CITY TO CAPE FEAR NC OUT 20 NM-
CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM-
LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM-
MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM-
227 AM EST FRI FEB 4 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST
SATURDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST SATURDAY.

* WINDS AND WAVES: NORTHEAST WINDS WILL INCREASE TO 20 TO 25 KNOTS
  WITH HIGHER GUSTS OVERNIGHT. THESE WINDS WILL PERSIST DURING
  FRIDAY AS LOW PRESSURE DEVELOPS ALONG A STALLED FRONT IN THE
  GULF OF MEXICO. AS LOW PRESSURE MOVES OVERHEAD FRIDAY NIGHT...
  WINDS WILL VEER TO THE SOUTHWEST. SEAS WILL BUILD TO 4 TO 6 FT
  TODAY AND TONIGHT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN
THESE CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/ILM
698 
WHUS72 KILM 041602
MWWILM

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE WILMINGTON NC
1102 AM EST FRI FEB 4 2011

AMZ250-252-254-256-050915-
/O.CON.KILM.SC.Y.0011.000000T0000Z-110205T2300Z/
SURF CITY TO CAPE FEAR NC OUT 20 NM-
CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM-
LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM-
MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM-
1102 AM EST FRI FEB 4 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST
SATURDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST SATURDAY.

* WINDS AND WAVES: NORTHEAST WINDS OF 20 TO 25 KNOTS WITH HIGHER
  GUSTS. THESE WINDS WILL PERSIST TODAY AS LOW PRESSURE DEVELOPS
  ALONG A STALLED FRONT IN THE GULF OF MEXICO. AS LOW PRESSURE
  MOVES OVERHEAD TONIGHT...WINDS WILL VEER TO THE SOUTHWEST. SEAS
  OF 4 TO 7 FT TODAY AND TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN
THESE CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/ILM
181 
WHUS72 KILM 042003
MWWILM

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE WILMINGTON NC
303 PM EST FRI FEB 4 2011

AMZ250-252-254-256-050500-
/O.EXT.KILM.SC.Y.0011.000000T0000Z-110206T0100Z/
SURF CITY TO CAPE FEAR NC OUT 20 NM-
CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM-
LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM-
MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM-
303 PM EST FRI FEB 4 2011

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 8 PM EST SATURDAY...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 8 PM EST
SATURDAY. 

* WINDS AND WAVES: NORTHEAST WINDS OF 15 TO 20 KNOTS WITH GUSTS TO
  30 KTS THROUGH THIS AFTERNOON. WINDS WILL DECREASE THIS EVENING
  AS LOW PRESSURE DEVELOPING ALONG A STALLED FRONT JUST OFFSHORE
  MOVES OVER THE WATERS. HOWEVER...WINDS WILL INCREASE AGAIN FROM
  THE SOUTHWEST TO 15 TO 20 KTS SATURDAY MORNING AND THEN TO 20 TO
  25 KTS SATURDAY AFTERNOON AS THE LOW PRESSURE SYSTEM MOVES AWAY
  FROM THE AREA. SEAS OF 4 TO 7 FT THROUGH THE PERIOD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN
THESE CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/ILM
197 
WHUS72 KILM 050154
MWWILM

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE WILMINGTON NC
854 PM EST FRI FEB 4 2011

AMZ250-252-254-256-051000-
/O.CON.KILM.SC.Y.0011.000000T0000Z-110206T0100Z/
SURF CITY TO CAPE FEAR NC OUT 20 NM-
CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM-
LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM-
MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM-
854 PM EST FRI FEB 4 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EST
SATURDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EST SATURDAY.

* WINDS AND WAVES: NORTHEAST WINDS WILL BACK TO SOUTHWEST TONIGHT.
  WINDS WILL REMAIN FROM THE SOUTHWEST ON SATURDAY. WIND SPEEDS OF
  15 TO 20 KT THIS EVENING WILL GENERALLY BE DIMINISHING
  OVERNIGHT. WIND SPEEDS WILL INCREASE TO 20 TO 25 KT ON SATURDAY
  WITH GUSTS UP TO 30 KT. SEAS SHOULD CONTINUE TO SLOWLY SUBSIDE
  OVERNIGHT AND MAY BRIEFLY DROP BELOW ADVISORY CRITERIA BEFORE
  BUILDING TO 5 TO 7 FT ON SATURDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN
THESE CONDITIONS.

&&

$$
RJD

HTTP://WWW.WEATHER.GOV/ILM
138 
WHUS72 KILM 050738
MWWILM

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE WILMINGTON NC
238 AM EST SAT FEB 5 2011

AMZ250-252-254-256-051700-
/O.EXT.KILM.SC.Y.0011.000000T0000Z-110206T0400Z/
SURF CITY TO CAPE FEAR NC OUT 20 NM-
CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM-
LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM-
MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM-
238 AM EST SAT FEB 5 2011

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 11 PM EST THIS
EVENING...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 11 PM EST THIS
EVENING. 

* WINDS AND WAVES: NORTHEAST WINDS WILL SHIFT TO THE SOUTHWEST ON
  SATURDAY. WIND SPEEDS OF 15 KT WILL INCREASE TO 20 TO 25 KT ON
  SATURDAY WITH GUSTS UP TO 30 KT. SEAS MAY BRIEFLY DROP BELOW
  ADVISORY CRITERIA BEFORE BUILDING TO 5 TO 7 FT ON SATURDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN
THESE CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/ILM
608 
WHUS72 KILM 051243
MWWILM

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE WILMINGTON NC
743 AM EST SAT FEB 5 2011

AMZ250-252-254-256-051700-
/O.NEW.KILM.MF.Y.0003.110205T1243Z-110205T1700Z/
/O.CON.KILM.SC.Y.0011.000000T0000Z-110206T0400Z/
SURF CITY TO CAPE FEAR NC OUT 20 NM-
CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM-
LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM-
MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM-
743 AM EST SAT FEB 5 2011

...DENSE FOG ADVISORY IN EFFECT UNTIL NOON EST TODAY...
...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EST THIS
EVENING...

THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A DENSE FOG
ADVISORY...WHICH IS IN EFFECT UNTIL NOON EST TODAY. A SMALL CRAFT
ADVISORY REMAINS IN EFFECT UNTIL 11 PM EST THIS EVENING. 

* WINDS AND WAVES: NORTHEAST WINDS WILL SHIFT TO THE SOUTHWEST ON
  SATURDAY. WIND SPEEDS OF 15 KT WILL INCREASE TO 20 TO 25 KT ON
  SATURDAY WITH GUSTS UP TO 30 KT. SEAS MAY BRIEFLY DROP BELOW
  ADVISORY CRITERIA BEFORE BUILDING TO 5 TO 7 FT ON SATURDAY.

* VISIBILITY: VISIBILITY WILL BE REDUCED TO NEAR ZERO THIS MORNING
  IN VERY DENSE FOG. BOATING WILL BECOME VERY HAZARDOUS THIS MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN
THESE CONDITIONS.

A DENSE FOG ADVISORY MEANS VISIBILITIES WILL FREQUENTLY BE
REDUCED TO LESS THAN ONE MILE. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS. 

&&

$$


HTTP://WWW.WEATHER.GOV/ILM
748 
WHUS72 KILM 051642
MWWILM

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE WILMINGTON NC
1142 AM EST SAT FEB 5 2011

AMZ250-252-254-256-060400-
/O.EXP.KILM.MF.Y.0003.000000T0000Z-110205T1700Z/
/O.CON.KILM.SC.Y.0011.000000T0000Z-110206T0400Z/
SURF CITY TO CAPE FEAR NC OUT 20 NM-
CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM-
LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM-
MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM-
1142 AM EST SAT FEB 5 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EST THIS
EVENING...
...DENSE FOG ADVISORY WILL EXPIRE AT NOON EST TODAY...

THE DENSE FOG ADVISORY WILL EXPIRE AT NOON EST TODAY. A SMALL
CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EST THIS EVENING. 

* WINDS AND WAVES: SOUTHWEST WINDS OF 15 TO 20 KT WILL INCREASE TO
  20 TO 25 KT WITH GUSTS UP TO 30 KT TODAY. SEAS WILL BUILD TO 5
  TO 7 FT.

&&

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN
THESE CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/ILM
118 
WHUS72 KILM 060250
MWWILM

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE WILMINGTON NC
950 PM EST SAT FEB 5 2011

AMZ250-252-254-256-060500-
/O.EXT.KILM.SC.Y.0011.000000T0000Z-110206T0500Z/
SURF CITY TO CAPE FEAR NC OUT 20 NM-
CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM-
LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM-
MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM-
950 PM EST SAT FEB 5 2011

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL MIDNIGHT EST
TONIGHT...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL MIDNIGHT EST
TONIGHT. 

* WINDS AND WAVES: SOUTHWEST TO WEST WINDS 15 TO 20 KT WITH GUSTS
  25 TO 30 KT...WILL DIMINISH AFTER MIDNIGHT TO NW AROUND 15 KT.
  SEAS GENERALLY WILL RUN 3 TO 5 FT...EXCEPT UP TO 6 FT ACROSS THE
  WATERS OFF CAPE FEAR. SEAS WILL SUBSIDE TO 2 TO 4 FT...EXCEPT UP
  TO 5 FT FOR THE WATERS OFF CAPE FEAR...AFTER WINDS VEER TO THE
  NW.

&&

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN
THESE CONDITIONS.

&&

$$
11

HTTP://WWW.WEATHER.GOV/ILM
601 
WHUS72 KILM 060517
MWWILM

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE WILMINGTON NC
1217 AM EST SUN FEB 6 2011


AMZ250-252-254-256-060630-
/O.EXP.KILM.SC.Y.0011.000000T0000Z-110206T0500Z/
SURF CITY TO CAPE FEAR NC OUT 20 NM-
CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM-
LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM-
MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM-
1217 AM EST SUN FEB 6 2011

...SMALL CRAFT ADVISORY HAS EXPIRED...

THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. 

$$

8

HTTP://WWW.WEATHER.GOV/ILM

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, NC wrote its last area forecast discussion before this small craft advisory went out at Feb 3, 3:14 AM EST, 20 minutes earlier.

Area forecast discussion, Feb 3, 3:14 AM EST, 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON NC
314 AM EST THU FEB 3 2011

.SYNOPSIS...
A COOL WEDGE OF HIGH PRESSURE WILL KEEP TEMPERATURES WELL BELOW
NORMAL TODAY. A TROUGH OF LOW PRESSURE WILL DEVELOP OFFSHORE BY
FRIDAY SPREADING RAIN ACROSS THE AREA THAT WILL LAST INTO THE
NIGHT AND THE BETTER HALF OF SATURDAY. SEASONABLE WEATHER ON
SUNDAY WILL BE FOLLOWED BY A BRIEF WARM UP ON MONDAY. A STRONG COLD
FRONT ARRIVES ON TUESDAY.

&&

.NEAR TERM /THROUGH TONIGHT/...
AS OF 3 AM THURSDAY...UPPER LEVEL LOW PRESSURE ALONG THE
ARIZONA/MEXICO BORDER WILL DIRECT A STREAM OF PACIFIC MOISTURE
ACROSS THE GULF COAST STATES AND INTO THE CAROLINAS TODAY AND
TONIGHT. A FRONT STALLED ACROSS CENTRAL FLORIDA EXTENDS OUT BEYOND
THE GULF STREAM WELL EAST OF THE CAROLINA COAST. IN THE LOWEST
4000 FT OF THE ATMOSPHERE COLD AND DRY AIR IS PUSHING SOUTHWARD
BEHIND A SERIES OF COLD FRONTS THAT HAVE CROSSED THE AREA IN THE
PREVIOUS 18 HOURS. DEWPOINTS ARE FALLING INTO THE TEENS ACROSS
NORTH-CENTRAL NORTH CAROLINA AND SHOULD FALL INTO THE TEENS AND
20S LOCALLY AROUND DAYBREAK. SKIES SHOULD REMAIN MOSTLY CLOUDY
ACROSS THE AREA TODAY COURTESY OF THE ACTIVE SUBTROPICAL JET.
MESOSCALE AREAS OF LIFT WITHIN THE STREAM SHOW UP AS STREAKS OF
20-30 DBZ RETURNS ON RADAR...BUT PLENTY OF SUB-CLOUD DRY AIR IS
ALLOWING ONLY ISOLATED SPRINKLES TO MAKE IT TO THE GROUND.
ISENTROPIC LIFT SHOULD BEGIN TO DEVELOP OVER THE ELEVATED FRONTAL
SURFACE THIS AFTERNOON WHICH WILL INCREASE THE PROBABILITIES OF
RAIN ACTUALLY REACHING THE GROUND... ESPECIALLY ACROSS SOUTH
CAROLINA WHERE BETTER WARM ADVECTION WILL DEVELOP IN THE 850-700
MB LAYER...AND WHERE THE SUB-CLOUD LAYER WILL BE A LITTLE LESS
DRY.

HIGHS TODAY SHOULD REMAIN QUITE CHILLY WITH THE CLOUDS AND SPOTTY
PRECIP DEVELOPING. LOWER 40S MAY DO IT FOR MOST OF THE AREA.
COUNTER-INTUITIVELY THE WARMEST TEMPERATURES MAY END UP OCCURRING
FROM LUMBERTON TO ELIZABETHTOWN AND BURGAW WHERE BREAKS IN THE CLOUD
COVER ARE MORE LIKELY AND PRECIP IS LESS LIKELY.

SURFACE PRESSURES WILL BEGIN TO FALL ALONG A THOUSAND-MILE LONG
EXTENT OF THE FRONT TONIGHT EXTENDING FROM THE WESTERN GULF TO
THE SOUTH CAROLINA OFFSHORE WATERS. ISENTROPIC LIFT WILL BECOME MORE
INTENSE AND MOISTURE ADVECTED ALONG WITH THE SUBTROPICAL JET WILL
DEEPER FURTHER. THIS WILL LEAD TO PRECIPITATION EXPANDING IN
COVERAGE AS THE NIGHT PROGRESSES...BECOMING MORE STEADY ACROSS SOUTH
CAROLINA AND SPREADING INTO SOUTHEASTERN NORTH CAROLINA. THE AIRMASS
NORTH OF A LINE FROM FLORENCE AND MARION TO WHITEVILLE AND BURGAW
MAY BE JUST DRY ENOUGH FOR WET BULB TEMPERATURES TO REMAIN BELOW
FREEZING AS PRECIPITATION BEGINS...THEREFORE WE ARE INDICATING SMALL
POTENTIALS FOR SLEET OR EVEN SOME FREEZING RAIN IN THESE AREAS. THIS
WILL NOT BE A SIGNIFICANT WINTER PRECIP EVENT GIVEN THE INITIALLY
LIGHT PRECIP RATES EXPECTED...AND ALSO GIVEN THE SHORT DURATION OF
FREEZING/FROZEN PRECIPITATION. AS THE SUB-CLOUD LAYER SATURATES WE
WILL LOSE THE ABILITY TO MAINTAIN SUB-FREEZING TEMPERATURES AND
PRECIPITATION SHOULD TRANSITION TO ALL RAIN BY DAYBREAK. LOWS
TONIGHT SHOULD RANGE FROM NEAR OR JUST ABOVE FREEZING ACROSS THE
AFOREMENTIONED "ICE THREAT" AREAS...TO THE MID 30S FARTHER SOUTH
THROUGH SOUTH CAROLINA. NO ADVISORIES ARE PLANNED GIVEN LITTLE IF
ANY PUBLIC IMPACT ANTICIPATED FROM SLEET OR FREEZING RAIN TONIGHT.

&&

.SHORT TERM /FRIDAY THROUGH SATURDAY NIGHT/...
AS OF 3 AM THURSDAY...CLOUDY AND COOL FRIDAY AS LOW PRESSURE RIDES
UP THE COAST ALONG STALLED OUT FRONTAL BOUNDARY. ALTHOUGH THE
SURFACE WAVE WILL BE FAIRLY FLAT AND WEAK A MODERATE RIBBON OF
BAROCLINICITY AND 30KT JET AT 850MB WILL STILL PRODUCE SUFFICIENT
ISENTROPIC LIFT FOR APPRECIABLE RAINFALL. RAIN FALLING INTO THE LAST
VESTIGE OF THE COLD WEDGE WILL KEEP TEMPERATURES MIRED IN THE 40S
THROUGH THE AFTERNOON. AS THE RAIN AND CLOUD LINGER INTO FRIDAY
NIGHT THE DIURNAL TEMPERATURE RANGE IS EXPECTED TO BE QUITE
SMALL...PERHAPS 5 DEGREES OR LESS AREA-WIDE. LOW LEVEL JET
STRENGTHENS FURTHER SATURDAY MORNING AS WESTERN EDGE OF 850MB
THERMAL RIDGE APPROACHES AND SENSE OF TEMPERATURE ADVECTION PREPARES
TO REVERSE TO COLD. INLAND ZONES WILL BEGIN TO DRY OUT BY EVENING AS
THE DEEP MOISTURE IS PUSHED TO THE COAST BUT RAIN CHANCES MAY LINGER
INTO EARLY SATURDAY NIGHT ALONG EASTERN ZONES.

&&

.LONG TERM /SUNDAY THROUGH WEDNESDAY/...
AS OF 3 AM THURSDAY...TEMPERATURES PRETTY CLOSE TO CLIMO ON SUNDAY
WITH A WEAK GRADIENT IN PLACE AT THE SURFACE AND LOW AMPLITUDE FLOW
ALOFT. MID LEVEL WINDS BACK TO SOUTHWESTERLY ON MONDAY AS BIG RIDGE
BUILDS IN THE PAC NORTHWEST. THE DOWNSTREAM TROUGH WILL CAUSE
CYCLOGENESIS IN THE MISSISSIPPI VALLEY AND SOME MID CLOUDS SHOULD
INCREASE LOCALLY. THIS STORM SYSTEM SHOULD DRIVE A COLD FRONT
THROUGH THE FORECAST AREA LATE IN THE DAY MONDAY. RAIN CHANCES WITH
THE ACTUAL FROPA DONT APPEAR VERY GOOD AS THE AFOREMENTIONED LIGHT
FLOW PRECLUDES MUCH IN THE WAY OF PREFRONTAL MOISTURE FLUX. HOWEVER
GUIDANCE IS SHOWING THAT A SLUG OF MOISTURE ASSOCIATED FROM THE
PREVIOUS COLD FRONT GETS DRAWN CLOSE ENOUGH TO THE AREA TO SPONSOR
SOME MAINLY COASTAL RAIN CHANCES. GIVEN THE MID AND LOW LEVEL FLOW
REGIMES REMAINING SOUTHWESTERLY THIS SEEMS TO FAR WEST AND THIS
MOISTURE SHOULD REMAIN OFFSHORE. BEYOND MONDAY MODELS TEND TO AGREE
THAT BROAD TROUGINESS CONTINUES ACROSS MUCH OF THE NATION AND
TEMPERATURES WILL REMAIN BELOW CLIMO. THE DEGREE OF PHASING ALOFT
AND THUS THE MAGNITUDE OF THE COLD HOWEVER IS QUITE A BIT DIFFERENT.
THE GFS FOR EXAMPLE IS QUITE AGGRESSIVE WITH MODIFIED ARCTIC AIR
EVENTUALLY RETURNING. THE OLD 12Z ECWMF HAS A MORE SPLIT UPPER FLOW
AND FAVOR SMALLER TEMPERATURE DEVIATIONS FROM CLIMO (BUT ALSO A VERY
INTERESTING WINTER STORM JUST BEYOND THE LONG TERM PD). THE LATEST
00Z EC RUN SHOWS NEARLY THE SAME SOLUTION THROUGH MOST OF THE LONG
TERM PERIOD. THE FORECAST REVERSAL OF THE NAO AND AO WOULD TEND TO
ARGUE AGAINST THE GFS. THE 00Z CANADIAN GEM IS MORE SUPPORTIVE OF
THE ECMWF.

&&

.AVIATION /06Z THURSDAY THROUGH MONDAY/...
AS OF 06Z...HIGH CONFIDENCE IN VFR THROUGH MUCH OF THE DAY. RAIN AND
ASSOCIATED RESTRICTIONS WILL BEGIN TO AFFECT THE TERMINALS BY THE
END OF THIS VALID PERIOD.

COLD FRONT HAS MOVED OFFSHORE AND DRY AIR ADVECTION IS UNDERWAY WITH
DEWPOINTS LOWERING ACROSS THE REGION. THE SIGNIFICANT WIND
SHIFT...FROM W TO N...WILL OCCUR WITH A SECONDARY BOUNDARY WHICH
WILL MOVE THROUGH DURING THE NEXT FEW HOURS. WINDS WITH THIS
BOUNDARY WILL INCREASE TO AROUND 10 KTS. OVC MID LEVEL CIGS WILL
BECOME MORE WIDESPREAD THROUGH DAYBREAK. A FEW SITES ACROSS CENTRAL
SOUTH CAROLINA HAVE REPORTED LIGHT RAIN REACHING THE GROUND FROM THE
MID-LEVEL CLOUD DECK...SO HAVE INCLUDED MENTION OF LIGHT RAIN AT LBT
AND IN THE VICINITY AT FLO...ALTHOUGH WITH NO VSBY RESTRICTIONS.

WARM AIR AND MOISTURE ADVECTION ALOFT WILL INCREASE ON THURSDAY AT
THE SAME TIME A SURFACE WEDGE TAKES SHAPE. BY THE AFTN CLOUDS WILL
LOWER FURTHER AND SOME SHOWERS WILL BEGIN TO IMPACT THE TERMINALS
FROM SOUTH TO NORTH. WITH OVERRUNNING PRECIP AND A BUILDING WEDGE
CIGS WILL LOWER TO MVFR AND IFR ONCE RAIN STARTS...AND HAVE
INTRODUCED MVFR AT THE MYRTLE BEACH AIRPORTS BEFORE 06Z
FRIDAY...WITH SCT LOW CLOUDS AT THE OTHER TERMINALS. IFR MAY HOLD
OFF UNTIL AFTER THIS FORECAST PERIOD. WINDS ON THURSDAY WILL BE
PREDOMINANTLY FROM THE N/NE AT AROUND 10 KTS.

EXTENDED OUTLOOK...HIGH CONFIDENCE IN RAIN AND IFR FRIDAY AND
SATURDAY. VFR SUNDAY. FOG POSSIBLE MONDAY MORNING.

&&

.MARINE...
NEAR TERM /THROUGH TONIGHT/...
AS OF 3 AM THURSDAY...A STRONG COLD FRONT MOVED EAST ACROSS THE
WATERS YESTERDAY AFTERNOON...AND A SECONDARY SURGE OF COOL DRY AIR
HAS PUSHED OFFSHORE EARLY THIS MORNING. NORTHERLY WINDS WILL VEER
NORTHEASTERLY TODAY AS WE SET THE STAGE FOR ANOTHER COASTAL LOW TO
TAKE SHAPE LATER THIS WEEK AND AFFECT THE CAROLINA COASTAL WATERS.

THE STRONGEST WINDS ASSOCIATED WITH THIS MORNING'S COOL/DRY PUSH OF
AIR WILL OCCUR AROUND DAYBREAK. WE WILL HEADLINE THE FORECAST WITH
"EXERCISE CAUTION" FOR THE CAPE FEAR AREA WATERS WHERE 20 KNOT WINDS
AND 5 FT SEAS ARE ANTICIPATED AWAY FROM SHORE. MARINE WEATHER
CONDITIONS SHOULD ACTUALLY IMPROVE THIS AFTERNOON TEMPORARILY AS
WIND SPEEDS DIMINISH AND SEAS FALL BY ABOUT A FOOT. BAROMETRIC
PRESSURES WILL BEGIN TO FALL ALONG THE OFFSHORE FRONT WHICH WILL
LEAD TO AN INCREASE IN WIND SPEEDS AFTER MIDNIGHT. WE WILL RAISE A
SMALL CRAFT ADVISORY FOR LATE TONIGHT AS 25 KNOT WINDS AND 6 FOOT
SEAS BECOME MORE AND MORE LIKELY. A COLD RAIN SHOULD ALSO BECOME
WIDESPREAD AS THE NIGHT WEARS ON...FIRST ALONG THE SOUTH CAROLINA
COAST AND THEN WORKING ITS WAY UP TO AND NORTH OF CAPE FEAR AFTER
MIDNIGHT.

SHORT TERM /FRIDAY THROUGH SATURDAY NIGHT/...
AS OF 3 AM THURSDAY...COOL AIR WEDGE INITIALLY CENTERED ACROSS THE
MIDATLANTIC STATES EARLY FRIDAY. THIS AIRMASS WILL DRIFT TO THE EAST
AS THE DAY WEARS ON WHILE SURFACE TROUGH WELL OFF THE COAST DEVELOPS
A FLAT WAVE OF LOW PRESSURE TO INCREASE THE GRADIENT. SMALL CRAFT
ADVISORY IN EFFECT CARRYING OVER FROM THE NEAR TERM. THE LOW WILL
HELP TO PULL THE ENTIRE TROUGH TO THE COASTLINE AND TURN THE WINDS
TO THE SOUTH OR SOUTHWEST ACROSS THE WATERS FRIDAY NIGHT. INCREASING
LOW LEVEL JETTING WILL THEN PUSH WIND SPEEDS UP CONSIDERABLY ON
SATURDAY. SMALL CRAFT ADVISORY TO CONTINUE.  A MIDDAY OR AFTERNOON
FRONTAL PASSAGE WILL TURN WINDS TO A MORE OFFSHORE DIRECTION AND
SPEEDS WILL ALSO DECREASE. THE OFFSHORE DIRECTION AND DECREASE IN
SPEEDS WILL BOTH LEAD TO DIMINISHING SEAS. ADVISORY WILL PROBABLY
LOWER SOME TIME LATE SATURDAY NIGHT.

LONG TERM /SUNDAY THROUGH MONDAY/...
AS OF 3 AM THURSDAY...WEAK HIGH WILL MOVE FROM THE WEST TO JUST
OFFSHORE THROUGH THE PERIOD. WIND WILL REMAIN GENERALLY OFFSHORE
ALTHOUGH SOME UNCERTAINTY REGARDING NW TO W OR SW STILL LINGERS FOR
SUNDAY. A MORE PRONOUNCED SOUTHERLY COMPONENT SHAPES UP ON MONDAY AS
A COLD FRONT APPROACHES FROM THE WEST. WINDS AND SEAS WILL BOTH
BUILD ESPECIALLY LATE IN THE DAY AS THE BOUNDARY APPROACHES.

&&

.ILM WATCHES/WARNINGS/ADVISORIES...
SC...NONE.
NC...NONE.
MARINE...SMALL CRAFT ADVISORY FROM 3 AM FRIDAY TO 6 PM EST SATURDAY FOR
     AMZ250-252-254-256.

&&

SYNOPSIS...MBB
NEAR TERM...TRA
SHORT TERM...MBB
LONG TERM...MBB
AVIATION...JDW
MARINE...
Hazardous weather outlook, Feb 2, 8:37 PM EST, 6 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON NC
837 PM EST WED FEB 2 2011

NCZ087-096-097-099>101-SCZ017-023-024-032>034-039-046-040145-
ROBESON-BLADEN-PENDER-COLUMBUS-BRUNSWICK-NEW HANOVER-MARLBORO-
DARLINGTON-DILLON-FLORENCE-MARION-HORRY-WILLIAMSBURG-GEORGETOWN-
837 PM EST WED FEB 2 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND
NORTHEAST SOUTH CAROLINA.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

AMZ250-252-254-256-040145-
SURF CITY TO CAPE FEAR NC OUT 20 NM-
CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM-
LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM-
MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM-
837 PM EST WED FEB 2 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ADJACENT COASTAL WATERS.

.DAY ONE...TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

WINDS AND SEAS MAY REACH SMALL CRAFT ADVISORY THRESHOLDS FRIDAY
INTO SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

RJD

Nearby

Small Craft Advisories in South Carolina, 2011Every small craft advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.